I am writing about my daughter, age 48, whose suffering is more than she can bear and I can no longer bear to watch her suffer. She was diagnosed with rheumatoid arthritis about a year ago and diagnosed with human parvo virus several months ago. When the doctor saw the results of her test for parvo he said, "Wow!". The only treatment she has had for either is NSAID's, which do nothing, and numerous prescriptions for Percoset. The only time she has had any relief at all from symptoms of either was from a short-term titrated dose of prednisone. While she was on the prednisone she said it was the first time she had felt normal in three years. She does not want the Percoset - it does not take away the pain and only makes her sleep, to say nothing of the fact that it is an addicting narcotic. She has recently developed a red, itchy and painful rash on the dorsal aspect of her hands and arms. Heat and sun immediately worsen the rash. The anterior aspects of her hands and arms appear completely normal with a sharp line of demarkation along the sides of her hands and arms where the rash abruptly stops. She says the rash is quite painful and feels as though her skin is thickening. The skin is beginning to split at her wrists. She recently saw a physician who said it was carpal tunnel (yeah, right!) and then said it was from washing dishes! All he did was prescribe more Percoset. Her doctor refuses to put her on a low maintenance dose of prednisone - which gave her the only brief spate of relief she has had in three years. What can she do? What can I do to help her? She hates her "quality of life". She has two children and is in so much pain that she is almost unable to care for them or for herself. HELP! p.s...I am a retired nurse.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?